Direct solutions of optimal orbit transfers using collocation based on Jacobi polynomials

Albert L. Herman, Bruce A. Conway

Research output: Chapter in Book/Report/Conference proceedingConference contribution

Abstract

The development of a method for finding accurate numerical solutions to optimal control problems is described. In this method, the solution time history is discretized and polynomial interpolants are used to approximate solutions over subintervals of the time history. These polynomials are computed using collocation point selection based on Jacobi polynomials. The resulting polynomial interpolants take on the form of a family of modified-Gaussian integration rules known as the Gauss-Lobatto rules. These integration rules are applied to solving an optimal orbit transfer problem and the benefits in terms of numerical accuracy are demonstrated.

Original languageEnglish (US)
Title of host publicationAdvances in the Astronautical Sciences
EditorsJohn E.Jr. Cochran, Charles D.Jr. Edwards, Stephen J. Hoffman, Richard Holdaway
PublisherPubl by Univelt Inc
Pages905-925
Number of pages21
Edition2
ISBN (Print)0877033862
StatePublished - Jan 1 1994
EventProceedings of the AAS/AIAA Spaceflight Mechanics Meeting. Part 1 (of 2) - Cocoa Beach, FL, USA
Duration: Feb 14 1994Feb 16 1994

Publication series

NameAdvances in the Astronautical Sciences
Number2
Volume87
ISSN (Print)0065-3438

Other

OtherProceedings of the AAS/AIAA Spaceflight Mechanics Meeting. Part 1 (of 2)
CityCocoa Beach, FL, USA
Period2/14/942/16/94

ASJC Scopus subject areas

  • Aerospace Engineering
  • Space and Planetary Science

Fingerprint Dive into the research topics of 'Direct solutions of optimal orbit transfers using collocation based on Jacobi polynomials'. Together they form a unique fingerprint.

  • Cite this

    Herman, A. L., & Conway, B. A. (1994). Direct solutions of optimal orbit transfers using collocation based on Jacobi polynomials. In J. E. J. Cochran, C. D. J. Edwards, S. J. Hoffman, & R. Holdaway (Eds.), Advances in the Astronautical Sciences (2 ed., pp. 905-925). (Advances in the Astronautical Sciences; Vol. 87, No. 2). Publ by Univelt Inc.